Alert archive / Kansas / Tornado Warnings in 2007
Tornado Warning 15, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at Mar 28, 2007, 8:11 PM MDT for Sherman County, Kansas. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2007, 8:11 PM MDT (02:11 UTC)
- Expired
- Mar 28, 2007, 9:00 PM MDT
- In force
- 49 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Sherman County, KS
The radar
The Goodland radar (KGLD), 18 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 8:26 PM MDT | HAIL 1.5 | 5 Se Edson, KS | |
| Mar 28, 8:26 PM MDT | TORNADO | 2 E Edson, KS | TORNADO REPORTED WITH TRANSFORMER FLASHES |
| Mar 28, 8:54 PM MDT | TORNADO | Ne Edson, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 2:59 PM MDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3911 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KGLD 290212 TORGLD KSC181-290300- /O.NEW.KGLD.TO.W.0015.070329T0211Z-070329T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE GOODLAND KS 811 PM MDT WED MAR 28 2007 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * TORNADO WARNING FOR... EASTERN SHERMAN COUNTY IN NORTHWEST KANSAS... * UNTIL 900 PM MDT * AT 806 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 13 MILES SOUTHEAST OF EDSON...OR ABOUT 19 MILES SOUTHEAST OF GOODLAND... MOVING NORTH AT 45 MPH. THIS WARNING DOES NOT INCLUDE THE CITY OF GOODLAND. * THE TORNADO WILL BE NEAR... 6 MILES EAST OF EDSON AROUND 820 PM MDT... THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 24 AND 35. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT WEDNESDAY EVENING FOR NORTHWESTERN KANSAS. LAT...LON 3913 10163 3913 10140 3946 10139 3947 10162 $$ FLOYD
2 follow-up statements
000 WWUS53 KGLD 290223 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 821 PM MDT WED MAR 28 2007 KSC181-290300- /O.CON.KGLD.TO.W.0015.000000T0000Z-070329T0300Z/ SHERMAN KS- 821 PM MDT WED MAR 28 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM MDT FOR EASTERN SHERMAN COUNTY... AT 816 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 11 MILES SOUTHEAST OF EDSON...OR ABOUT 18 MILES SOUTHEAST OF GOODLAND...MOVING NORTH AT 40 MPH. THE TORNADO WILL BE NEAR OR JUST EAST OF ... EDSON AROUND 830 PM MDT... THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 24 AND 35. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IMMEDIATELY. THIS IS A DANGEROUS STORM. LAT...LON 3913 10163 3913 10140 3946 10139 3947 10162 $$ FLOYD
000 WWUS53 KGLD 290240 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 837 PM MDT WED MAR 28 2007 KSC181-290300- /O.CON.KGLD.TO.W.0015.000000T0000Z-070329T0300Z/ SHERMAN KS- 837 PM MDT WED MAR 28 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM MDT FOR EASTERN SHERMAN COUNTY... AT 836 PM MDT...DOPPLER RADAR CONTINUED TO INDICATE STRONG CIRCULATION ABOUT 5 MILES EAST-NORTHEAST OF EDSON MOVING NORTH AT 45 MPH. THIS STORM HAS A HISTORY OF PRODUCING TORNADOES. THE TORNADO WILL REMAIN OVER MAINLY RURAL AREAS OF SHERMAN COUNTY. THIS IS A DANGEROUS STORM. IF YOU LIVE IN EASTERN SHERMAN COUNTY...PLEASE SEEK A SAFE LOCATION NOW. LAT...LON 3913 10163 3913 10140 3946 10139 3947 10162 $$ FLOYD
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Mar 28, 1:18 PM MDT, 6 hours 53 minutes earlier.
Area forecast discussion, Mar 28, 1:18 PM MDT, 6 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
118 PM MDT WED MAR 28 2007
.DISCUSSION...
SPRAWLING UPPER LOW WILL DOMINATE THE SHORT TERM FORECAST PERIOD. IT
WILL BE A VERY SLOW MOVING SYSTEM. IN THAT REGARD THE GFS AND EC
WILL BE THE PREFERRED MODEL SOLUTIONS. WIDESPREAD PRECIPITATION WILL
DEVELOP THIS AFTERNOON AND TONIGHT ALONG/AHEAD OF PACIFIC FRONT.
VERY DIFFLUENT FLOW ALOFT AHEAD OF CLOSED LOW WILL SUPPORT LONG
LIVED CONVECTION. IN ADDITION...DEEP LAYER FLOW WILL BE NEARLY
PARALLEL TO SURFACE FRONT/EXPECTED STORM MOTION...SUGGESTING
TRAINING CELLS A POSSIBILITY. MODEL QPF THROUGH THURSDAY AFTERNOON
SUPPORTS WIDESPREAD 1 PLUS AMOUNTS IN EASTERN CWA...BUT LOCALLY
HIGHER AMOUNTS CERTAINLY POSSIBLE. FLASH FLOOD WATCH HOISTED TO
COVER THIS SCENARIO.
SHOULD SEE A BREAK IN PRECIPITATION LATE THURSDAY AFTERNOON INTO
THURSDAY NIGHT UNDER THE DRY SLOT. IN FACT...IF EC AND GFS ARE RIGHT
DRY SLOT WILL CONTINUE INTO FRIDAY AS SECONDARY VORT LOBE TRACKS
WELL SOUTH AND KEEPS THE AREA DRY. NONETHELESS...WILL CARRY SOME
SLIGHT AND LOW CHANCE POPS FOR SNOW THURSDAY NIGHT IN FAR WESTERN
AREAS WHERE WRAPAROUND PRECIP MAY MIGRATE OUT OF CENTRAL COLORADO.
BY SATURDAY SYSTEM WILL BE LIFTING OUT INTO THE UPPER MIDWEST WITH
DRY WESTERLY FLOW/SUBSIDENCE OVER THE AREA.
LONG TERM (SUNDAY - WEDNESDAY)...MODELS SHOW FAST ZONAL FLOW OVER
THE FORECAST AREA BEHIND DEPARTING UPPER SYSTEM. ONLY SHORTWAVE
TROUGH OF NOTE APPEARS TO STAY WELL NORTH OF THE AREA SUNDAY NIGHT
AND MONDAY. IT WILL PUSH A COLD FRONT THROUGH WITH TEMPERATURES
COOLING FOR EARLY NEXT WEEK. OTHER WEAK VORTICITY MAXES WILL BE
EJECTING OUT OF THE ROCKIES ON A REGULAR BASIS...BUT AT THIS POINT
THEY LOOK TO BE LACKING MOISTURE FOR PRECIPITATION. WILL FOLLOW HPC
GUIDANCE FOR ALL MAJOR WEATHER PARAMETERS THIS PERIOD.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON FOR
KSZ001>004-013>016-027>029-041-042.
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
MORNING FOR KSZ002>004-014>016-028-029.
NE...WIND ADVISORY UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON FOR
NEZ079>081.
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
MORNING FOR NEZ080-081.
CO...WIND ADVISORY UNTIL 6 PM MDT THIS AFTERNOON FOR COZ090>092.
&&
JDKHazardous weather outlook, Mar 28, 10:55 AM MDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1055 AM MDT WED MAR 28 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-291300- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1055 AM MDT WED MAR 28 2007 /1155 AM CDT WED MAR 28 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED OVER PARTS OF THE TRI-STATE AREA TODAY PRODUCING LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL. TORNADOES ARE ALSO POSSIBLE. ISOLATED THUNDERSTORMS WILL DEVELOP ALONG A PACIFIC COLD FRONT WHICH WILL EXTEND ROUGHLY ALONG THE CO-KS BORDER BY MID-AFTERNOON. THE COLD FRONT WILL MOVE VERY SLOWLY EAST THROUGH THE EVENING HOURS. BY 6 PM MDT...THUNDERSTORMS WILL BECOME MORE NUMEROUS AND DEVELOP INTO A LINE OF STRONG TO SEVERE THUNDERSTORMS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. TORNADOES WILL ALSO BE POSSIBLE ESPECIALLY FOR ANY DISCRETE CELLS WHICH FORM. STORM MOTION WILL BE NORTH-NORTHEAST AT 50 MPH. DESPITE THE FAST STORM MOTIONS... TRAINING OF THUNDERSTORMS WILL PRODUCE THE POTENTIAL FOR FLASH FLOODING THIS EVENING AND OVERNIGHT...MAINLY EAST OF HIGHWAY 25. DURING THE EVENING AND OVERNIGHT HOURS THE LINE WILL SLOW ITS EASTWARD PROGRESSION. THE LOW LEVEL JET WILL REDEVELOP AND IN TURN RE-ENERGIZE THE LINE OF STORMS. THE THREAT FOR HEAVY RAIN AND FLOODING WILL CONTINUE OVERNIGHT. A WIND ADVISORY IS IN EFFECT FROM NOON MDT (1 PM CDT) UNTIL 6 PM MDT (7 PM CDT). STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS THE TRI-STATE AREA...ESPECIALLY WEST OF HIGHWAY 83. WIND GUSTS TO 45 MPH ARE EXPECTED. EXTREME FIRE DANGER WILL DEVELOP SHORTLY AFTER NOON MDT AS RELATIVE HUMIDITY VALUES BEHIND THE DRYLINE FALL TOWARD 20 PERCENT AND STRONG SOUTH TO SOUTHWEST WINDS CONTINUE BLOW ACROSS THE AREA. OUTDOOR BURNING OF ANY TYPE IS STRONGLY DISCOURAGED TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED AFTER 3 PM MDT (4 PM CDT). DDT/DLF
In the hours before
Local storm report, Mar 28, 7:32 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
732 PM MDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TORNADO 9 S BIRD CITY 39.62N 101.53W
03/28/2007 CHEYENNE KS TRAINED SPOTTER
LARGE WEDGE
0730 PM TORNADO 9 S BIRD CITY 39.62N 101.53W
03/28/2007 CHEYENNE KS TRAINED SPOTTER
LARGE WEDGE TORNADO
&&
KJAMESLocal storm report, Mar 28, 7:40 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
740 PM MDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL CHEYENNE WELLS 38.82N 102.35W
03/28/2007 E1.00 INCH CHEYENNE CO TRAINED SPOTTER
&&
KJAMESLocal storm report, Mar 28, 7:41 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
741 PM MDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TORNADO 12 NW TRIBUNE 38.59N 101.91W
03/28/2007 GREELEY KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS TORNADO CROSSING COUNTY LINE
&&
MWMLocal storm report, Mar 28, 7:54 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
754 PM MDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM HAIL 1 N CHEYENNE WELLS 38.83N 102.35W
03/28/2007 E0.88 INCH CHEYENNE CO TRAINED SPOTTER
&&
KJAMESLocal storm report, Mar 28, 7:55 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
755 PM MDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM TORNADO 1 E BIRD CITY 39.75N 101.51W
03/28/2007 CHEYENNE KS STORM CHASER
DESCRIBED BY MEDIA AS 1/2 MILE WIDE TORNADO WITH POWER
FLASHES. VIEWED FROM 2 MILES SOUTH OF MCDONALD LOOKING
WEST TOWARD BIRD CITY
&&
MWMLocal storm report, Mar 28, 8:04 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
804 PM MDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM HAIL ST. FRANCIS 39.77N 101.80W
03/28/2007 E2.00 INCH CHEYENNE KS PUBLIC
&&
KJAMESThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 6:15 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Sherman | 60 min |
| Mar 28, 6:17 PM MDT | Tornado Warning | GLD | Sherman, Wallace | 58 min |
| Mar 28, 6:23 PM MDT | Tornado Warning | GLD | Decatur | 37 min |
| Mar 28, 6:40 PM MDT | Severe Thunderstorm Warning | GLD | Greeley | 65 min |
| Mar 28, 6:45 PM MDT | Tornado Warning | GLD | Rawlins | 30 min |
| Mar 28, 6:47 PM MDT | Tornado Warning | GLD | Greeley | 43 min |
| Mar 28, 7:10 PM MDT | Tornado Warning | GLD | Cheyenne, Sherman | 65 min |
| Mar 28, 7:21 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Sherman | 54 min |
| Mar 28, 7:27 PM MDT | Tornado Warning | GLD | Greeley, Wallace | 63 min |
| Mar 28, 7:31 PM MDT | Flash Flood Warning | GLD | Cheyenne, Sherman | 4 hr |
| Mar 28, 7:31 PM MDT | Flash Flood Warning | GLD | Cheyenne, Greeley, Sherman, Wallace | 4 hr |
| Mar 28, 7:57 PM MDT | Tornado Warning | GLD | Cheyenne | 48 min |
| Mar 28, 8:01 PM MDT | Tornado Warning | GLD | Wallace | 44 min |
| Mar 28, 8:10 PM MDT | Tornado Warning | GLD | Cheyenne | 22 min |
| Mar 28, 8:14 PM MDT | Tornado Warning | GLD | Greeley | 61 min |
| Mar 28, 8:56 PM MDT | Tornado Warning | GLD | Wallace | 34 min |
| Mar 28, 8:56 PM MDT | Tornado Warning | GLD | Sherman | 26 min |
| Mar 28, 9:13 PM MDT | Tornado Warning | GLD | Cheyenne | 47 min |
| Mar 28, 9:35 PM MDT | Severe Thunderstorm Warning | GLD | Wallace | 35 min |
| Mar 28, 10:43 PM MDT | Severe Thunderstorm Warning | GLD | Wichita | 19 min |
Nearby
Tornado Warnings in Kansas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.